Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at May 13, 2001, 1:02 PM MDT for Washington County, Utah. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 13, 2001, 1:02 PM MDT (19:02 UTC)
- Expired
- May 13, 2001, 1:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
574 WUUS55 KSLC 131904 SVRSLC UTC053-131945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 102 PM MDT SUN MAY 13 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN WASHINGTON COUNTY IN UTAH * UNTIL 145 PM MDT * AT 1153 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF ROCKVILLE...OR ABOUT 21 MILES EAST OF ST GEORGE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR ROCKVILLE AT 130 PM MDT NEAR SPRINGDALE AT 140 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...AND DEADLY LIGHTNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3701 11336 3688 11321 3710 11291 3729 11306
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:55 AM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 13, 9:55 AM MDT, 3 hours 7 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 955 AM MDT SUN MAY 13 2001 SYNOPSIS...A MOIST SOUTHERLY FLOW WILL BE OVER THE STATE TODAY AND TONIGHT. THE FLOW WILL BECOME MORE SOUTHWESTERLY AND A LITTLE DRIER ON MONDAY. DISCUSSION...UPPER LOW HAS MOVED ONSHORE OVER SOUTHERN CALIFORNIA AND WILL CONTINUE NORTHEAST TOWARDS MMH BY 00Z. SOUTHERLY FLOW ON EAST SIDE OF LOW TRANSPORTING MOISTURE ACROSS UTAH. AT THE SURFACE A LOW IS OVER IDAHO WITH A TROUGH EXTENDING SOUTH OVER THE GREAT SALT LAKE BASIN. HIGH PRESSURE IS DEVELOPING UNDER THE BAND OF CLOUDS AND SHOWERS OVER SOUTHERN UTAH. THIS DEVELOPING SURFACE HIGH...WHICH THE MESOETA MOVES NORTH ALONG THE CENTRAL MOUNTAINS TODAY...WILL SUPPORT SOUTH WINDS ACROSS THE WESTERN PORTIONS OF THE STATE. I REMOVED THE SOUTH WINDS IN THE SOUTHWEST MOUNTAINS AND FAR SOUTHERN ZONES FOR TODAY BASED ON THIS MESOSCALE FEATURE. ALSO ADJUSTED DIXIES CLOUD COVER A BIT FOR TODAY. CLOUDS ARE DECREASING THERE NOW BUT WILL FILL IN AGAIN LATER. LOW LEVEL MOISTURE HAS INCREASED ACROSS SOUTHWEST UTAH AND SOUTHERN NEVADA AND AIRMASS BECOMING UNSTABLE IN AREA OF GOOD INSOLATION. ETA CAPE PEAKS AROUND 800 J/KG SOUTHWEST UTAH AT 21Z. ALSO JET ON EAST SIDE OF LOW WILL BE ALONG THE NEVADA BORDER EARLY TO MID-AFTERNOON. 850-400 MB SHEAR FROM THE 40 KM ETA GRIDS 40+ KNOTS FOR A PERIOD EARLY THIS AFTERNOON OVER THE WEST-CENTRAL DESERTS. WILL HAVE TO WATCH FOR ORGANIZED CELLS IN THIS AREA WITH A THREAT OF HAIL. NO FURTHER UPDATES PLANNED. SLC 463 CDC +62 GIBSON .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:43 PM MDT | Severe Thunderstorm Warning | SLC | Kane, Washington | 47 min |
| May 13, 4:46 PM MDT | Severe Thunderstorm Warning | SLC | Piute | 29 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.